Alert archive / North Carolina / Wind Advisories in 2018

Wind Advisory 2, NWS Newport/Morehead City, NC

January 4, 2018

NWS Newport/Morehead City, NC issued this wind advisory at Jan 4, 2018, 7:01 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2018, 7:01 AM EST (12:01 UTC)
Expired
Jan 4, 2018, 1:00 PM EST
In force
6 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

614 
WWUS72 KMHX 041201
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
701 AM EST Thu Jan 4 2018

NCZ103-104-041800-
/O.CAN.KMHX.HW.W.0001.000000T0000Z-180104T1400Z/
/O.NEW.KMHX.WI.Y.0002.180104T1201Z-180104T1800Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
701 AM EST Thu Jan 4 2018

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Newport/Morehead City has issued
a Wind Advisory, which is in effect until 1 PM EST this
afternoon. The High Wind Warning has been cancelled.

* WINDS...Northwest 30 to 40 mph with gusts up to 50 mph.

* TIMING...Through this morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ046-047-081-095-041315-
/O.CAN.KMHX.WI.Y.0001.000000T0000Z-180104T1400Z/
Tyrrell-Mainland Dare-Mainland Hyde-Carteret-
Including the cities of Columbia, Gum Neck, Manns Harbor, 
Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, 
Swanquarter, Morehead City, Beaufort, Newport, Atlantic Beach, 
and Emerald Isle
701 AM EST Thu Jan 4 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Wind Advisory.

The strong wind gusts of 40 to 50 mph have diminished.

$$
1 follow-up statement
969 
WWUS72 KMHX 041522
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1022 AM EST Thu Jan 4 2018

NCZ103-104-041800-
/O.CON.KMHX.WI.Y.0002.000000T0000Z-180104T1800Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
1022 AM EST Thu Jan 4 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...Northwest 30 to 35 mph with gusts up to 45 mph.

* TIMING...Through this morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jan 4, 4:10 AM EST, 2 hours 51 minutes earlier.

Area forecast discussion, Jan 4, 4:10 AM EST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
410 AM EST Thu Jan 4 2018

.SYNOPSIS...
A strong area of low pressure will move away from NC today.
Another surge of arctic air will push into the area late this
week through the weekend. A cold front will move through early
next week.

&&

.NEAR TERM /Through Today/...
As of 4 AM Thu...Focus is on extremely powerful cyclone moving
northeastward off the NC coast this morning. Pressure falls of
3mb/hour observed at KHSE throug the early morning, and appears
to have bottomed out now, with the storm starting to slowly
lift north of the coastal waters. The storm following corridor
of the Gulf Stream will be focus for a variety of high impacts
to ENC.

First, periods of moderate to heavy snow affecting most of the
FA save for the southern OBX where precip is still rain. Early
morning reports range from 2 to 6 inches across the FA.
Thundersnow occurring across the northeastern zones and northern
OBX this morning indicative of tremendous deformation zone as
observed on H2O vapor imagery, and model x-sections indicating
strong CSI, and with large omega values in the DGZ snowfall
rates will approach 2 inches/hr at times through sunrise. In
lieu of blizzard warning, have issued SPS for localized blizzard
conditions. That being said, the bombing cyclone is leading to
very high winds across the OBX and offshore coastal waters, with
winds on land gusting 50-60 kt and hurricane force wind gusts
observed at Diamond Shoals. High wind warning criteria will
continue to be met on the OBX for several more hours. Wind adv
for adjacent counties as well as Carteret will also last several
more hours.

Minor to moderate coastal flooding occurring on Hatteras Island
will slowly improve this morning as winds wind down, though
could see water rises approach 4 feet in places, and nearing
coastal flood warning criteria. Will closely monitor this over
the next few hours.

The back edge of snow is located between Kinston and New River
Inlet, and will steadily track northeast through mid morning,
coming to an end across the OBX by noon. Hazardous travel
conditions will persist through today, as temps will only creep
into the 30s, and a gusty NW wind will make it feel like it is
only around 20.

&&

.SHORT TERM /Tonight/...
As of 4 AM Thu...Any melting of snow/ice that occurs today will
refreeze quickly tonight, as temps will fall into the teens for
lows. Gusty winds will make it feel like it is as cold as 0,
and will have to contemplate wind chill adv in later forecast
issuances.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 315 AM Wednesday...Last of the precipitation associated
with strengthening nor'easter will move offshore by early
afternoon Thursday, followed by another surge of cold Arctic
air.

Remaining snow during the morning Thursday should end by early
afternoon with little additional accumulation over the
northeastern CWA. Strong low will race away from the area as
additional Arctic air surges south. After highs in the low/mid
30s on Thursday, lows bottom out by Friday morning with single
digits to lower teens in most areas, mid teens Outer Banks, as
mins were lowered to account for likely snow cover across the
region. The very cold temperatures persist Friday and Saturday
with highs mainly in the 20s, and lows down in the lower to mid
teens. Moderation of the airmass starts by Sunday as upper
heights rise with a persistent longwave trough finally moving
off the East Coast. Highs Sunday will approach 40 degrees in
spots, then with southwest flow increasing ahead of a cold
front, expect highs to surge into the 50s for Monday and
Tuesday, which will fill more like summer given recent readings.
Showers will accompany the front Monday and Monday night before
moving offshore Tuesday.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
Short Term /Through 06Z Thursday/...
As of 4 AM Thu...Widespread snow is beginning to lighten up and
ending from SW to NE. Will see conditions rapidly improve from
IFR to VFR as the back edge of the snow moves through, and all
taf sites are VFR after around 11Z. Gusty NW winds will persist
through much of today, and remain fairly breezy through tonight.

Long Term /Thursday through Sunday/...
As of 320 AM Wednesday...Cold Arctic air will settle over the
area Thursday through Saturday before moderating a bit on
Sunday. VFR conditions are expected through the period with
mostly clear skies, with some warm-air advection mid clouds
returning on Sunday.

&&

.MARINE...
Short Term /Today and Tonight/...
As of 4 AM Thu...Powerful east coast cyclone has brought storm
force and even some hurricane force winds to the waters,
particulary north of Ocracoke. Solid gales observed elewhere.
Winds slowly abate through the morning, though should remain
gale force into the night tonight as CAA persists, and will have
to replace the storm warnings to gales for the aforementioned
areas.

Long Term /Thursday through Sunday/...
As of 330 AM Thursday...In the wake of strengthening nor'easter
moving away from the area, gusty winds will persist over the
area Thursday and Friday. Frequent gale force gusts are likely
Thursday morning before subsiding to 20-30 knots Thursday night
into Friday. Seas of 7-10 feet Thursday will slowly subside to
5-8 feet by Friday. Winds and seas will finally drop below SCA
criteria Saturday as high pressure crests over the region.

&&

.TIDES/COASTAL FLOODING...
As of 330 AM Thu...A Coastal Flood Advisory remains Ocracoke
and northward due to very strong winds associated with the
powerful cyclone moving northeast off the NC coast. Water level
rises of 2 to 4 feet are expected, highest on Hatteras Island
south of Oregon Inlet. A High Surf Advisory remains in effect
north of Hatteras due to large breaking waves. Gusty NW winds
persist through tonight and will keep water levels high on
Hatteras Island.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Winter Storm Warning from noon today to 7 AM EST Thursday for
     NCZ029-044-079-090-091-098.
     Winter Storm Warning from noon today to 9 AM EST Thursday for
     NCZ045-080-092>095.
     Winter Storm Warning from 3 PM this afternoon to 1 PM EST
     Thursday for NCZ046-047-081-103.
MARINE...Gale Watch from this evening through Thursday morning for
     AMZ135.
     Gale Watch from late tonight through Thursday morning for
     AMZ130-131.
     Gale Watch from this evening through Thursday afternoon for
     AMZ150-152-154.
     Gale Watch from this evening through Thursday morning for
     AMZ156-158.

&&

SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...CTC
AVIATION...CTC/TL
MARINE...CTC/TL
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Jan 3, 4:21 PM EST, 14 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
421 PM EST Wed Jan 3 2018

NCZ029-045-080-042130-
Martin-Washington-Beaufort-
421 PM EST Wed Jan 3 2018

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

Arctic air with record breaking cold will continue over the area
Thursday night into next weekend. Highs will only be in the 20s and
30s with lows in the teens to single digits Friday through next
weekend. Wind chills may approach 0 degrees to the single digits
below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ044-079-091>094-042130-
Pitt-Greene-Lenoir-Jones-Craven-Pamlico-
421 PM EST Wed Jan 3 2018

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM EST THURSDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

Arctic air with record breaking cold will continue over the area
Thursday night into next weekend. Highs will only be in the 20s and
30s with lows in the teens to single digits Friday through next
weekend. Wind chills may approach 0 degrees to the single digits
below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ090-098-042130-
Duplin-Onslow-
421 PM EST Wed Jan 3 2018

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST THURSDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

Arctic air with record breaking cold will continue over the area
Thursday night into next weekend. Highs will only be in the 20s and
30s with lows in the teens to single digits Friday through next
weekend. Wind chills may approach 0 degrees to the single digits
below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ104-042130-
Outer Banks Hyde-
421 PM EST Wed Jan 3 2018

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM
EST THURSDAY...
...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
THURSDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Winter Weather Advisory.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Winter Weather Advisory.
   High Wind Warning.

Minor snow accumulations will be possible Thursday morning with rain
changing to snow as a strong coastal storm moves up the east coast.

Arctic air with record breaking cold will continue over the area
Thursday night into next weekend. Highs will only be in the 20s and
30s with lows in the teens Friday through next weekend. Wind chills
may approach 0 degrees to the single digits below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-042130-
Outer Banks Dare-
421 PM EST Wed Jan 3 2018

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST THURSDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
THURSDAY...
...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
THURSDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   Coastal Flood Advisory.
   Winter Storm Warning.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   Coastal Flood Advisory.
   Winter Storm Warning.
   High Wind Warning.

Arctic air with record breaking cold will continue over the area
Thursday night into next weekend. Highs will only be in the 20s and
30s with lows in the teens Friday through next weekend. Wind chills
may approach 0 degrees to the single digits below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-042130-
Carteret-
421 PM EST Wed Jan 3 2018

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST THURSDAY...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
THURSDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Wind Advisory.

Arctic air with well below normal temperatures will continue over
the area through next weekend. Highs will only be in the 20s and 30s
with lows in the teens to potentially some single digits Friday into
next weekend. Wind chills may approach 0 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ046-047-081-042130-
Tyrrell-Mainland Dare-Mainland Hyde-
421 PM EST Wed Jan 3 2018

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
THURSDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Wind Advisory.

Arctic air with well below normal temperatures will continue over
the area through next weekend. Highs will only be in the 20s and 30s
with lows in the teens to potentially some single digits Friday into
next weekend. Wind chills may approach 0 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 4, 5:06 AM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
506 AM EST THU JAN 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     SNOW             NEW BERN                 35.12N 77.08W
01/04/2018  M6.0 INCH        CRAVEN             NC    MEDIA

            WCTI-TV METEOROLOGIST MEASURED 6.0 INCHES OF SNOW IN NEW BERN.

505 AM      SNOW             COMFORT                  35.01N 77.48W
01/04/2018  M7.0 INCH        JONES              NC    TRAINED SPOTTER

            SPOTTER REPORTED 7.0 INCHES OF SNOW IN COMFORT.

&&
Local storm report, Jan 4, 5:10 AM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
510 AM EST THU JAN 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     SNOW             NEWPORT                 34.79N 76.86W
01/04/2018  M2.5 INCH        CARTERET           NC   NWS

            NWS NEWPORT MEASURED 2.5 INCHES OF SNOW.

&&
Local storm report, Jan 4, 5:17 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
517 AM EST THU JAN 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     SNOW             COMFORT                 35.01N 77.48W
01/04/2018  M7.0 INCH        JONES              NC   TRAINED SPOTTER

            SPOTTER REPORTED 7.0 INCHES OF SNOW IN
            COMFORT.

0335 AM     SNOW             1 SSE ENGELHARD         35.49N 75.99W
01/04/2018  M3.0 INCH        HYDE               NC   TRAINED SPOTTER

            3.0 INCHES OF SNOW MEASURED IN ENGELHARD.
            STILL SNOWING.

0220 AM     STORM SURGE      1 ENE BUXTON            35.27N 75.53W
01/04/2018                   DARE               NC   COCORAHS

            COCORAHS OBSERVER REPORTING SOUND-SIDE
            FLOODING OCCURRING IN BUXTON. WATER LEVEL 3
            FT ABOVE NORMAL.

0200 AM     SNOW             2 W SIMPSON             35.57N 77.31W
01/04/2018  M5.8 INCH        PITT               NC   TRAINED SPOTTER

            5.8 INCHES OF SNOW MEASURED ON L T HARDEE RD
            IN GREENVILLE. STILL SNOWING HEAVILY.

1254 AM     SLEET            2 W NORTH RIVER         34.80N 76.67W
01/04/2018  E0.1 INCH        CARTERET           NC   NWS EMPLOYEE

            ACCUMULATION ABOUT A TENTH OF AN INCH ON
            ROAD.

1130 PM     SNOW             1 SSW KINSTON REGIONAL  35.31N 77.62W
01/03/2018  M2.0 INCH        LENOIR             NC   PUBLIC

            2 INCHES REPORTED IN NW KINSTON, STILL
            SNOWING.

1045 PM     SNOW             1 WNW SIMPSON           35.58N 77.30W
01/03/2018  M0.5 INCH        PITT               NC   TRAINED SPOTTER

1030 PM     FREEZING RAIN    1 W BOGUE               34.71N 77.04W
01/03/2018  M0.20 INCH       CARTERET           NC   NWS EMPLOYEE

            0.2" MEASURED ON TREE BRANCHES. LIGHT ICE
            BEGINNING TO ACCUMULATE ON SIDEWALKS.

1000 PM     SNOW             2 SE DOWDY FICKLEN STAD 35.58N 77.34W
01/03/2018  M0.1 INCH        PITT               NC   PUBLIC

            SNOW BEGINNING TO ACCUMULATE IN QUAIL RIDGE
            SUBDIVISION IN GREENVILLE.

0950 PM     FREEZING RAIN    1 WSW NEWPORT           34.78N 76.88W
01/03/2018  E0.01 INCH       CARTERET           NC   NWS EMPLOYEE

            A LIGHT GLAZE IS BEGINNING TO DEVELOP ON
            VEHICLES AND SIDEWALKS AT NWS NEWPORT.

0921 PM     SLEET            2 SE TRENT WOODS        35.06N 77.07W
01/03/2018  E0.0 INCH        CRAVEN             NC   CO-OP OBSERVER

            PERRYTOWN CO-OP OBSERVER REPORTED
            PRECIPITATION HAS CHANGED TO ALL SLEET.

0800 PM     SNOW             CAMP LEJEUNE CENTER     34.70N 77.37W
01/03/2018  E0.0 INCH        ONSLOW             NC   TRAINED SPOTTER

            PRECIPITATION JUST CHANGED TO LIGHT SNOW.

0755 PM     SNOW             PINK HILL               35.06N 77.74W
01/03/2018  E0.1 INCH        LENOIR             NC   PUBLIC

            PUBLIC REPORTED, VIA SOCIAL MEDIA, MIXED
            PRECIPITATION WITH THE GROUND COVERED BY A
            DUSTING.

0730 PM     FREEZING RAIN    1 NE CAPE CARTERET      34.70N 77.05W
01/03/2018  E0.01 INCH       CARTERET           NC   COCORAHS

            COCORAHS OBSERVER REPORTED A GLAZING OF ICE
            ON TREE BRANCHES AND CARS, FREEZING RAIN
            CONTINUES.

0710 PM     FREEZING RAIN    2 SE TRENT WOODS        35.06N 77.07W
01/03/2018  M0.10 INCH       CRAVEN             NC   CO-OP OBSERVER

            PERRYTOWN COOP OBSERVER MEASURED 1/8 INCH OF
            ICE ACCUMULATION ON ELEVATED SURFACES.

0705 PM     SLEET            KINSTON                 35.28N 77.59W
01/03/2018  E0.1 INCH        LENOIR             NC   EMERGENCY MNGR

            MIX OF SLEET AND FREEZING RAIN ACCUMULATING
            ON ROADS.

0650 PM     FREEZING RAIN    1 W BOGUE               34.71N 77.04W
01/03/2018  E0.01 INCH       CARTERET           NC   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED A GLAZE OF ICE ON
            ELEVATED SURFACES.

0530 PM     FREEZING RAIN    3 NNW WINTERVILLE       35.57N 77.42W
01/03/2018  E0.01 INCH       PITT               NC   PUBLIC

            RECEIVED SEVERAL REPORTS OF FREEZING RAIN
            AND SLEET AROUND GREENVILLE BETWEEN 5:30 PM
            AND 6:30 PM. ICE BEGINNING TO ACCUMULATE ON
            CARS AND PARKING LOTS.

0300 PM     SLEET            WALLACE                 34.74N 78.00W
01/03/2018  M0.0 INCH        DUPLIN             NC   TRAINED SPOTTER

            TWO ACCIDENTS REPORTED ON INTERSTATE 40 IN
            DUPLIN COUNTY DUE TO TRACE AMOUNTS OF SLEET
            AND FREEZING RAIN.

&&
Local storm report, Jan 4, 6:30 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
630 AM EST THU JAN 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     SNOW             REELSBORO                 35.13N 76.92W
01/04/2018  M5.0 INCH        PAMLICO            NC     SOCIAL MEDIA

0600 AM     SNOW             CAPE CARTERET             34.69N 77.05W
            M3.0 INCH        CARTERET           NC     SPOTTER

0600 AM     SNOW             SMYRNA                    34.76N 76.53W
            M1.8 INCH        CARTERET                  SPOTTER

&&
Local storm report, Jan 4, 6:40 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
640 AM EST THU JAN 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     SNOW             HAVELOCK                  34.88N 76.90W
01/04/2018  M3.0 INCH        PAMLICO            NC     SOCIAL MEDIA

0630 AM     SNOW             HOLLY RIDGE               34.49N 77.50W
            M3.0 INCH        ONSLOW             NC     SPOTTER

&&
Local storm report, Jan 4, 6:40 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
640 AM EST THU JAN 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     SNOW             HAVELOCK                  34.88N 76.90W
01/04/2018  M3.0 INCH        PAMLICO            NC     SOCIAL MEDIA

0630 AM     SNOW             HOLLY RIDGE               34.49N 77.50W
01/04/2018  M3.0 INCH        ONSLOW             NC     SPOTTER

&&

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 7:00 AM ESTSmall Craft AdvisoryMHX3 days
Jan 4, 8:48 AM ESTLow Water AdvisoryMHX19 hr
Jan 4, 5:52 PM ESTWind Chill AdvisoryMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more16 hr

Nearby

Wind Advisories in North Carolina, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.